Alert archive / New York / Areal Flood Warnings in 2017

Areal Flood Warning 4, NWS Buffalo, NY

January 12, 20175 counties in New York

NWS Buffalo, NY issued this areal flood warning at Jan 12, 2017, 5:31 PM EST for 5 counties in New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2017, 5:31 PM EST (22:31 UTC)
Expired
Jan 12, 2017, 11:30 PM EST
In force
6 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 59 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

649 
WGUS41 KBUF 122231
FLWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
531 PM EST THU JAN 12 2017

NYC003-009-013-029-121-130430-
/O.NEW.KBUF.FA.W.0004.170112T2231Z-170113T0430Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Erie NY-Cattaraugus NY-Allegany NY-Wyoming NY-Chautauqua NY-
531 PM EST THU JAN 12 2017

The National Weather Service in Buffalo has issued a

* Flood Warning for...
  Rain and Snowmelt in...
  Southern Erie County in western New York...
  Northern Cattaraugus County in western New York...
  Northern Allegany County in western New York...
  Southwestern Wyoming County in western New York...
  Northern Chautauqua County in western New York...

* Until 1130 PM EST Thursday.

* At 528 PM EST, Doppler radar indicated around an inch of rain has
  fallen across Southern Erie and Wyoming Counties, and the northern
  portion of the Southern Tier. The rain has ended, however
  significant runoff will continue from the heavier rain earlier
  today, and from rapid snowmelt.

* Some locations that will experience flooding include...
  Dunkirk, Fredonia, Boston, Eden, Springville, Colden, Westfield
  and Gowanda. 

Many small streams and creeks are likely to flow out of their banks,
with flooding also likely in low lying areas. This will result in
water crossing some roads, especially near creeks and other low
areas. Some roads may be closed or impassable due to flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4260 7916 4275 7834 4264 7818 4255 7814
      4242 7772 4240 7773 4232 7773 4231 7774
      4219 7908 4235 7906 4229 7970

$$

HITCHCOCK
2 follow-up statements
010 
WGUS81 KBUF 130005
FLSBUF

Flood Statement
National Weather Service Buffalo NY
705 PM EST THU JAN 12 2017

NYC003-009-013-029-121-130430-
/O.CON.KBUF.FA.W.0004.000000T0000Z-170113T0430Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Erie NY-Cattaraugus NY-Allegany NY-Wyoming NY-Chautauqua NY-
705 PM EST THU JAN 12 2017

...A FLOOD WARNING FOR RAIN AND SNOWMELT REMAINS IN EFFECT UNTIL 1130
PM EST FOR SOUTHERN ERIE...NORTHERN CATTARAUGUS...NORTHERN
ALLEGANY...SOUTHWESTERN WYOMING AND NORTHERN CHAUTAUQUA COUNTIES...

At 704 PM EST, Local law enforcement and spotters reported high
water on many small streams, creeks, and low lying areas. Several
roads in the area are reported to be flooded and closed. Water will
remain high through mid to late evening before subsiding. 

Some locations that will experience flooding include...
Dunkirk, Fredonia, Boston, Eden, Springville, Colden, Westfield and
Gowanda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4260 7916 4275 7834 4264 7818 4255 7814
      4242 7772 4240 7773 4232 7773 4231 7774
      4219 7908 4235 7906 4229 7970

$$

HITCHCOCK
014 
WGUS81 KBUF 130421
FLSBUF

Flood Statement
National Weather Service Buffalo NY
1121 PM EST THU JAN 12 2017

NYC003-009-013-029-121-130430-
/O.EXP.KBUF.FA.W.0004.000000T0000Z-170113T0430Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Erie NY-Cattaraugus NY-Allegany NY-Wyoming NY-Chautauqua NY-
1121 PM EST THU JAN 12 2017

...THE FLOOD WARNING FOR RAIN AND SNOWMELT WILL EXPIRE AT 1130 PM EST
FOR SOUTHERN ERIE...NORTHERN CATTARAUGUS...NORTHERN ALLEGANY...
SOUTHWESTERN WYOMING AND NORTHERN CHAUTAUQUA COUNTIES...

The flood water is receding with no additional flooding expected.
There still may be minor ponding in low-lying areas.

LAT...LON 4260 7916 4275 7834 4264 7818 4255 7814
      4242 7772 4240 7773 4232 7773 4231 7774
      4219 7908 4235 7906 4229 7970

$$

Apffel

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jan 12, 2:53 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Jan 12, 2:53 PM EST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
253 PM EST Thu Jan 12 2017

.SYNOPSIS...
Widespread rain will taper off from west to east this evening in the
wake of a passing low pressure system. High pressure will move in
for the weekend, along with much colder temperatures. Limited lake
effect snow showers are expected southeast of Lake Ontario on
Friday. Otherwise, the colder air will last through the weekend
before returning to well above normal temperatures next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
The main concern in the near term remains some flooding from a
combination of rainfall and snowfall across western NY and the
western Southern Tier. Rain will taper off tonight with much colder
temperatures returning for the weekend, which will end the flooding
threat across the region.

As of this afternoon, a robust shortwave trough in the process of
crossing the forecast area. This is producing a widespread area of
moderate to heavy rainfall, that is now moving into central and
eastern NY. Rain will end late this afternoon across western NY as
cold air advection and drying pushes into the region. Much colder
air will continue to filter into the region this evening.
Temperatures will quickly fall through the 40s, with most locations
in the upper 30s to low 40s by the time of the evening commute, and
thus it will feel a world apart from the balmy morning temperatures
we saw.

Tonight temperatures will continue falling the cold advection, with
mid to upper 20s by sunrise Friday. Temperatures will not recover on
Friday, and may warm a degree or two through the day for a few lucky
locations. However, for most areas, the mid 20s in the morning will
last right through day. Westerly to northwesterly winds will also
increase with the pressure gradient as the high pressure start to
build into the region. Winds of 15 to 25 mph will make for wind
chills that stay in the teens all day Friday.

Very limited lake effect will develop southeast of Lake Ontario on
Friday. Lake parameters look fairly marginal with a low capping
inversion and a general lack of synoptic moisture. However, have
maintained likely PoPs southeast of Lake Ontario as the upstream
flow looks well aligned for a Superior to Huron to Ontario
connection. Granted with the limited moisture, this won't amount to
much snow accumulation. Snow showers will concentrate over Wayne and
northern Cayuga counties, as well as hugging the lake shore across
northern Monroe county. Later in the day these snow showers will
likely back into Rochester, but should diminish quickly as the band
becomes removed from the lake. Most locations will probably pick up
an inch or less under this band.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Arctic high pressure will be sliding across the lower Great Lakes as
we open the weekend. Northerly flow and cold air may bring a few
lake-induced flurries to areas south of Lake Ontario; very low
inversion heights and extremely dry air aloft should prevent
precipitation from being any more significant than flurries. Lake-
induced cloud-cover will insulate areas south of Lake Ontario
enough to keep lows in the teens, while across the North Country
closer proximity to the core of the Arctic airmass and a lack of
moderating lake influence will cause temperatures to fall to around
zero, and possibly lower.

The arctic high will slip off to our east on Saturday. A weak
shortwave passing overhead in otherwise strong zonal flow will
generate additional cloud cover across the forecast area. The NAM is
being more aggressive in attempting to develop light snow across the
forecast area in association with this feature, but is so far the
outlier, with all other deterministic models keeping precipitation
well to our south, tied to a stationary frontal boundary over
Pennsylvania. This front and any associated precipitation should get
shoved south and farther away from our area Saturday night into
Sunday as another expansive area of high pressure moves in from the
upper Midwest. Northwesterly flow on the leading edge of this high
may help generate a few light lake effect showers southeast of Lake
Ontario Saturday night, but otherwise the rest of the weekend will
be dry across the forecast area as the high moves overhead. While
northerly flow should keep upslope/lake-enhanced stratocu in place
across much of the forecast area for much of the day on Sunday, we
may see more breaks in the cloud cover as we move through Sunday
afternoon into Sunday night, as flow veers around to the east and
eventually the south, as the high moves overhead.

Regarding temperatures, the coldest night of the period should be
Friday night. Weak warm advection across the area will bump
temperatures back into the upper 20s to around 30, with mid-20s
across the cooler North Country. Likewise, readings Saturday night
and Sunday night will run in the upper teens to lower 20s, with
readings in the upper 20s to lower 30s Sunday, right around seasonal
averages, as the area will be in a fairly neutral temperature
regime, courtesy of the zonal flow.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A 1032mb arctic-sourced High Pressure will shift across the eastern
Great Lakes Sunday then off the Gulf of Maine Sunday night. This
will keep seasonably cold and dry weather in place to close out the
weekend with temperatures topping out in the upper 20s to low 30s
before slipping back into the teens to low 20s Sunday night. The
high will keep a frontal zone suppressed to our south and promote at
least partial clearing to morning clouds.

On Monday, an upper low over the Desert Southwest will open up and
lift northeast across the Central Plains states generating a surface
low over northern Missouri. The 500mb level pattern will amplify
across the CONUS with a building ridge over the eastern states. Deep
southerly flow in the east aloft and at the surface wrapping around
the backside of the Arctic High off the Gulf of Maine will push our
temperatures above normal along with an increase in moisture as a
connection back to the Gulf of Mexico develops. Highs on Monday will
run into the upper 30s to about 40 with clouds thickening and
lowering along with a slight chance of some snow and rain showers
ahead of a warm front connected to the Missouri Low lifts across the
Ohio Valley toward western New York.

Monday night through Tuesday a warm front will lift northward across
the region. Initially there may be some wintry mixed precipitation
Monday night and into Tuesday, but as a milder airmass floods across
the region, precipitation will become all rain. Rain will become
likely as another frontal boundary, possibly with a surface wave
along it crosses the region late Tuesday or Tuesday night. Expect
surface temperatures to remain steady, and possibly even rise a few
degrees Tuesday evening and overnight, maintain the precipitation
type as plain rain. It will not be until a trailing cold front
associated with the surface low that temperatures will begin to
fall, with then chances for snow entering back across the region
Wednesday.

The southerly flow will promote above normal temperatures
topping out in the mid 40s to around 50F Tuesday and mid to upper
40s on Wednesday. These temps will support chances for rain showers
during the peak of the day while overnight lows dipping down to
around of just above freezing supporting some mixed rain and wet
snow showers.

There is a high degree of confidence that temperatures will remain
well above normal for the remainder of the week into the third
weekend of the month. The driving force for this scenario will be a
large upper level storm that will be closed off over Alaska. This
will force Pacific based air across much of Canada...effectively
blocking the southern intrusion of any arctic air to the Lower 48.

This extended temperature forecast remains in lock step agreement
with both the 6 to 10 and 8 to 14 day temperature outlooks from the
Climate Prediction Center that depict a greater than 90% probability
for above normal temperatures over the Great Lakes region.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Widespread IFR conditions expected this afternoon and early evening
as moderate to heavy rain moves across the region combined with
areas of lake enhanced fog northeast and east of the lower Great
Lakes.

Conditions will gradually improve this evening as drier air
slowly builds in behind the boundary. Expect mainly MVFR conditions
in lake effect clouds tonight and into Friday morning. There will be
some light lake effect snow showers southeast of Lake Ontario, which
may back into ROC by Friday midday or afternoon. Some improvement to
VFR is otherwise generally expected by Friday afternoon.

Outlook...

Saturday...VFR/MVFR with scattered snow showers possible.
Sunday and Monday...Mainly VFR.
Tuesday...MVFR/IFR with rain likely.

&&

.MARINE...
Behind a cold frontal passage today, westerly to northwesterly winds
will increase across the lakes and area rivers tonight into Friday.
Small craft advisories have been posted from this evening into
Friday. High pressure will settle over the lakes Saturday promoting
lighter winds and decreased wave action.

&&

.HYDROLOGY...
Flooding still remains a concern across portions of the
forecast area. Temperatures are starting to fall across northwest
portions of the forecast area, but remain mild (in the low 50s)
across southeast portions of the forecast area. The warmer
temperatures should melt nearly all the existing snow pack in the
Genesee, Allegheny, and Buffalo Creeks basins. It will not be
quite as warm in the Black River basin, with a deeper snow pack
likely to melt and ripen, but not likely to be melted away
completely.

The most vulnerable basin continues to be the Allegheny River,
since this basin received over an inch of precipitation this
morning, with additional rainfall moving through this afternoon.
Warmer temperatures will also linger longest here allowing for
more snowmelt in the river basin. The latest observations from
Olean and Salamanca continue to show a quickly rising river,
which appears to be on track with a forecast reaching minor flood
stage this evening and overnight.

The Buffalo Creeks have seen some minor ice jamming through the
day as ice continues to flush downstream toward Lake Erie. Most
of this has caused little to no impact so far, however with
additional rainfall this afternoon, creek levels may crest at or
very near minor flood stage by this evening.

In addition to the larger rivers and creeks, all of the small
streams in the area will run very high with the runoff from rain
and snowmelt, with some of them possibly rising out of their banks
in low lying and typically flood prone areas.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through Friday evening for NYZ010-012-085.
     Flood Watch through Saturday morning for NYZ013-019>021.
MARINE...Small Craft Advisory from 10 PM this evening to 10 AM EST
         Friday for LEZ020.
         Small Craft Advisory from 7 PM this evening to 10 AM EST
         Friday for LEZ040-041.
         Small Craft Advisory from 10 PM this evening to 10 AM
         EST Friday for LOZ030.
         Small Craft Advisory from 7 PM this evening to 1 AM EST
         Saturday for LOZ042>045.

&&

SYNOPSIS...CHURCH
NEAR TERM...CHURCH
SHORT TERM...WOOD
LONG TERM...RSH/SMITH/THOMAS
AVIATION...CHURCH
MARINE...CHURCH
HYDROLOGY...WOOD/HITCHCOCK/CHURCH
Hazardous weather outlook, Jan 12, 3:38 AM EST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
338 AM EST THU JAN 12 2017

NYZ001>008-011-014-130845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
GENESEE-ONTARIO-
338 AM EST THU JAN 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-019>021-130845-
LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
338 AM EST THU JAN 12 2017

...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-012-085-130845-
NORTHERN ERIE-WYOMING-SOUTHERN ERIE-
338 AM EST THU JAN 12 2017

...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-130845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
338 AM EST THU JAN 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jan 12, 4:04 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
404 PM EST THU JAN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            PERRYSBURG              42.46N  79.00W
01/12/2017                   CATTARAUGUS        NY   COOP OBSERVER

            COUNTY RD 58 WASHED OUT AND CLOSED BETWEEN PUDDING LANE
            RD AND RAILROAD AVE

&&

EVENT NUMBER BUF1700224

SJW
Local storm report, Jan 12, 4:54 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
454 PM EST THU JAN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLOOD            1 WSW FREWSBURG         42.05N  79.18W
01/12/2017                   CHAUTAUQUA         NY   DEPT OF HIGHWAYS

            ROUTE 62 NORTH AND SOUTH CLOSED BETWEEN ROUTE 60 AND
            RAILROAD AVE

&&

EVENT NUMBER BUF1700225

SJW
Local storm report, Jan 12, 4:58 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
458 PM EST THU JAN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLOOD            2 W FREWSBURG           42.06N  79.21W
01/12/2017                   CHAUTAUQUA         NY   DEPT OF HIGHWAYS

            ROUTE 60 NORTH AND SOUTH CLOSED BETWEEN ROUTE 62 AND
            PECK SETTLEMENT RD

&&

EVENT NUMBER BUF1700226

SJW

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 5:38 AM ESTRiver Flood WarningBUFCattaraugus3 days
Jan 12, 5:38 AM ESTRiver Flood WarningBUFCattaraugus48 hr
Jan 12, 10:17 AM ESTAreal Flood WarningBUFChautauqua9 hr
Jan 12, 10:36 AM ESTRiver Flood WarningBUFErie, Wyoming14 hr
Jan 12, 10:54 AM ESTRiver Flood WarningBUFErie15 hr
Jan 12, 12:49 PM ESTSmall Craft AdvisoryBUF36 hr
Jan 12, 3:25 PM ESTAreal Flood WarningBUFAllegany, Cattaraugus12 hr
Jan 12, 3:42 PM ESTRiver Flood WarningBUFChautauqua12 hr
Jan 12, 4:39 PM ESTAreal Flood WarningBUFChautauqua18 hr
Jan 12, 5:35 PM ESTRiver Flood WarningBUFAllegany, Livingston, Wyoming8 hr
Jan 12, 5:38 PM ESTRiver Flood WarningBUFCattaraugus, Chautauqua, Erie, Wyoming11 hr

Nearby

Areal Flood Warnings in New York, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.